Alert archive / Colorado / Tornado Warnings in 2012
Tornado Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at Sep 27, 2012, 6:29 PM MDT for Bent County, Otero County, Colorado. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2012, 6:29 PM MDT (00:29 UTC)
- Expired
- Sep 27, 2012, 7:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 6:40 PM MDT | HAIL 1 | 4 Nw La Junta, CO | |
| Sep 27, 6:45 PM MDT | HAIL 1.75 | 1 Wnw La Junta, CO | |
| Sep 27, 6:48 PM MDT | HAIL 1.5 | La Junta, CO | |
| Sep 27, 6:51 PM MDT | HAIL 1 | La Junta, CO | |
| Sep 27, 7:00 PM MDT | FUNNEL CLOUD | 7 Se La Junta, CO | RELAYED BY MEDIA. FUNNEL 2/3RDS OF THE WAY TO THE GROUND. LOCATION APPROXIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 4:59 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WFUS55 KPUB 280029
TORPUB
COC011-089-280115-
/O.NEW.KPUB.TO.W.0025.120928T0029Z-120928T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT THU SEP 27 2012
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BENT COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 715 PM MDT
* AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF TORNADOES IN
ADDITION TO WIDESPREAD STRAIGHT LINE WIND DAMAGE. THIS DANGEROUS
STORM WAS LOCATED NEAR SWINK...OR 6 MILES NORTHWEST OF LA
JUNTA...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LA JUNTA...LAS ANIMAS AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3802 10368 3818 10353 3817 10351 3820 10351
3814 10308 3774 10339
TIME...MOT...LOC 0029Z 303DEG 19KT 3801 10360
$$3 follow-up statements
228
WWUS55 KPUB 280045
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT THU SEP 27 2012
COC011-089-280115-
/O.CON.KPUB.TO.W.0025.000000T0000Z-120928T0115Z/
BENT CO-OTERO CO-
645 PM MDT THU SEP 27 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN OTERO AND
WEST CENTRAL BENT COUNTIES UNTIL 715 PM MDT...
AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE SQUALL LINE CAPABLE OF PRODUCING LARGE HAIL UP TO GOLF BALL
SIZE...DAMAGING STRAIGHT LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES.
THIS DANGEROUS STORM WAS LOCATED NEAR LA JUNTA...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS AND FORT LYON.
AT 625 PM...SEVERAL PUBLIC REPORTS WERE RELAYED THROUGH LAW
ENFORCEMENT OF FUNNEL CLOUDS AND A POSSIBLE BRIEF TORNADO WITH THE
SQUALL LINE TO THE WEST OF LAS ANIMAS. THE STRONGEST ROTATION AT
THIS TIME WAS LOCATED BETWEEN LA JUNTA AND SWINK. ALTHOUGH THE
RADAR INDICATED ROTATION HAS WEAKENED...BRIEF TORNADOES MAY QUICKLY
DEVELOP WITHIN THIS SQUALL LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3800 10365 3805 10357 3817 10351 3820 10348
3814 10308 3774 10339
TIME...MOT...LOC 0041Z 311DEG 20KT 3797 10354
$$035
WWUS55 KPUB 280058
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT THU SEP 27 2012
COC011-089-280115-
/O.CON.KPUB.TO.W.0025.000000T0000Z-120928T0115Z/
BENT CO-OTERO CO-
658 PM MDT THU SEP 27 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN OTERO AND
WEST CENTRAL BENT COUNTIES UNTIL 715 PM MDT...
AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE SQUALL LINE CAPABLE OF PRODUCING LARGE HAIL AND BRIEF
TORNADOES AHEAD OF THE LINE. THIS DANGEROUS STORM WAS LOCATED 5
MILES SOUTHEAST OF LA JUNTA...MOVING SOUTHEAST AT 25 MPH. HOWEVER
REPORTS OF FUNNELS WERE BEING REPORTED FROM SPOTTERS LOCATED IN
HASTY LOOKING OFF TO THE SOUTH AND WEST.
IN ADDITION...AT AROUND 640 PM HAIL UP TO GOLF BALL SIZE WAS
REPORTED IN LA JUNTA WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3793 10358 3796 10353 3803 10349 3820 10346
3814 10308 3774 10339
TIME...MOT...LOC 0057Z 311DEG 20KT 3791 10345
$$541
WWUS55 KPUB 280114
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT THU SEP 27 2012
COC011-089-280124-
/O.EXP.KPUB.TO.W.0025.000000T0000Z-120928T0115Z/
BENT CO-OTERO CO-
714 PM MDT THU SEP 27 2012
...THE TORNADO WARNING FOR NORTHEASTERN OTERO AND WEST CENTRAL BENT
COUNTIES WILL EXPIRE AT 715 PM MDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3793 10358 3796 10353 3803 10349 3820 10346
3814 10308 3774 10339
TIME...MOT...LOC 0114Z 311DEG 20KT 3785 10336
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Sep 27, 5:09 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 27, 5:09 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT THU SEP 27 2012 .UPDATE... UPDATE TO THE SHORT TERM GRIDS FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH #655 FOR THE EASTERN PLAINS. AREAS INCLUDE ALL OF LAS ANIMAS COUNTY...AND FROM CROWLEY AND OTERO COUNTIES EASTWARD. MOORE && .PREV DISCUSSION... /ISSUED 322 PM MDT THU SEP 27 2012/ SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY... HAD A MINI SUPERCELL TRACK ACROSS WESTERN EL PASO COUNTY EARLIER. STORM WEAKENED AS IT MOVED OFF THE RAMPART RANGE AND INTO THE MORE STABLE AIR OVER COLORADO SPRINGS. SCATTERED STORMS WERE STILL ONGOING ACROSS EASTERN EL PASO COUNTY. OTHER ISOLATED STORMS WERE OVER THE S SANGRES. ATMOS OVER THE PLAINS WAS MOSTLY SUNNY AND BECOMING UNSTABLE...AND SHEAR IS CAPABLE OF ROTATING CONVECTION LATER THIS AFTERNOON AND EVENING. REST OF TODAY INTO TONIGHT... EXPECT STORMS OVER EL PASO COUNTY TO CONTINUE MOVING EAST-SOUTHEAST AND INTENSIFY...AND POSSIBLY BECOMING SEVERE. ALL HI-RES DATA IS INDICATING THIS POSSIBILITY. THE BEST CHANCE OF SEVERE WILL GENERALLY BE NORTH OF A LINE FROM KLHX TO KSPD. MAIN THREAT WILL BE HAIL GIVEN THE COLDER TEMPS ALOFT...BUT AN ISOLD TORNADO CANNOT BE RULED OUT GIVEN THE LOWER T/TD SPREADS AND AMBIENT VORTICITY WITH THE UPPER LOW TO OUR NORTH. LATER TONIGHT... MAIN CONCERN LATER TONIGHT IS THE POTENTIAL FOR CONTINUED STRONGER STORMS OVER THE FAR E PLAINS ALONG WITH FOG FORMING OVER THE PLAINS. FOG FORMATION WILL BE DEPENDENT ON HOW MUCH WE CLEAR OUT LATER TONIGHT. FOR NOW...I HAVE MENTIONED FOG IN THE GRIDDS FOR THE FAR E PLAINS. TOMORROW... WITH FORCING DECREASING OVER THE REGION EXPECT MORE SUN...WARMER TEMPS AND A LESSER THREAT OF PRECIP OVER THE REGION. BEST CHANCE OF ANY PRECIP WILL BE ALONG THE CO AND NM/OK BORDER. \/34 LONG TERM... (FRIDAY NIGHT-THURSDAY) FRIDAY NIGHT-SUNDAY...WEAK WEST TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE REGION FRIDAY NIGHT AND SATURDAY WITH FLOW ALOFT BECOMING MORE NORTH TO NORTHWEST SATURDAY NIGHT AND INCREASING ON SUNDAY...AS ANOTHER WEAK EMBEDDED SHORT WAVE TRANSLATES ACROSS THE ROCKIES. DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT CONTINUES TO FILTER ACROSS THE STATE FRIDAY NIGHT AND SATURDAY...THOUGH THERE REMAINS ENOUGH RESIDUAL MOISTURE TO SUPPORT ISOLATED TO SCATTERED DIURNAL SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS EARLY FRIDAY EVENING AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. BEST COVERAGE TO REMAIN OVER AND NEAR THE MTS...THOUGH HAVE ALSO KEPT A SLIGHT CHANCE OF STORMS ACROSS THE FAR SE PLAINS LATE SATURDAY AFTERNOON WITH MODEL SOUNDINGS INDICATING SOME MODEST CAPE AND WEAKENING CIN. TEMPERATURES EXPECTED TO WARM BACK TO AROUND SEASONAL NORMALS ON SATURDAY...THOUGH COULD BE HAMPERED SOMEWHAT BE MORNING LOW CLOUDS AND FOG ACROSS THE FAR EASTERN PLAINS FRIDAY NIGHT AND SATURDAY MORNING. MODELS CONTINUE TO SHOW SOME DIFFERENCES ON STRENGTH AND AMPLITUDE OF THE NEXT EMBEDDED WAVE ON SUNDAY...THOUGH AGREE ON A WEAK COLD FRONT MOVING ACROSS EASTERN COLORADO WITH BREEZY NORTHERLY WINDS EXPECTED THROUGH THE LATE MORNING AND AFTERNOON. WINDS LOOK TO HELP MIX THE ATMOSPHERE AND DESPITE SOME COOLING ALOFT...HIGHS SUNDAY LOOK TO BE AT OR ONLY SLIGHTLY COOLER THAN SATURDAY. AS FOR POPS...MODELS NOT INDICATING MUCH INCREASE IN AVAILABLE MOISTURE WITH PASSING WAVE...AND HAVE KEPT CURRENT ISOLATED TO SCATTERED POPS ACROSS THE HIGHER TERRAIN AND ALONG WITH RATON MESA AND FAR SE PLAINS FOR SUNDAY. MONDAY-THURSDAY...A WARMING AND DRYING TREND CONTINUES TO BE IN THE OFFING FOR THE EARLY PART AND INTO THE MIDDLE OF NEXT WEEK...WITH WEAK WESTERLY FLOW PROGGED ACROSS THE AREA AS FLAT UPPER LEVEL RIDGING BUILDING ACROSS THE GREAT BASIN AND INTO THE STATE. -MW AVIATION... ISOLATED STORMS WILL STILL BE POSSIBLE AT THE TAF SITES THIS AFTERNOON. BRIEF MVFR CONDITIONS WILL BE POSSIBLE. THERE IS A CHANCE OF SOME LOW CLOUDS/FOG OVER KCOS AND KPUB LATE TONIGHT/EARLY TOMORROW MORNING. ATTM WILL MENTION SCT LOW CLOUDS POSSIBLE AT KCOS AND KPUB. OTHERWISE VFR CONDITIONS EXPECTED AT KCOS...KPUB AND KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/31
Hazardous weather outlook, Sep 27, 11:26 AM MDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1126 AM MDT THU SEP 27 2012 COZ058>089-093>099-281730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1126 AM MDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE SUFFICIENT INSTABILITY AND WIND SHEAR OVER THE SOUTHEAST PLAINS TODAY FOR THE POSSIBILITY OF ONE OR TWO SEVERE STORMS...WITH THE MAIN SEVERE THREATS BEING WIND GUSTS AROUND 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER. LOCALLY MODERATE TO HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. IF HEAVY RAIN OCCURS ON THE WALDO CANYON BURN SCAR... FLOODING CONCERNS COULD BECOME AN ISSUE. SNOW IS AGAIN EXPECTED OVER THE HIGHER ELEVATIONS...MAINLY ABOVE 11000 FEET. SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FRIDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING HAZARDOUS LIGHTNING...WIND GUSTS AROUND 50 MPH AT TIMES...AND PERIODS OF MODERATE TO HEAVY RAINFALL. FROM SATURDAY INTO SUNDAY ISOLATED TO SCATTERED PRIMARILY AFTERNOON AND EVENING HIGHER TERRAIN SHOWERS AND THUNDERSTORMS ARE ANTICIPATED WITH DRY CONDITIONS THEN RETURNING FROM MONDAY INTO WEDNESDAY. IN ADDITION...AT ELEVATIONS GENERALLY ABOVE 11000 FEET...ADDITIONAL SNOW ACCUMULATIONS BETWEEN 1 AND 4 INCHES WILL BE POSSIBLE FROM FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. 34/34
In the hours before
Local storm report, Sep 27, 5:36 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 10 ENE PUEBLO DEPOT 38.40N 104.18W
09/27/2012 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
RMGSpecial weather statement, Sep 27, 5:53 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT THU SEP 27 2012 COZ065>070-280015- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 553 PM MDT THU SEP 27 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... EXTREME NORTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO... NORTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF DEL NORTE...OR 33 MILES NORTHWEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LA GARITA. MONTE VISTA. CENTER. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THERE IS ALSO THE POSSIBILITY OF A SHORT-LIVED... ROPE-LIKE TORNADO WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 27, 6:12 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL ROCKY FORD 38.05N 103.72W
09/27/2012 M1.00 INCH OTERO CO TRAINED SPOTTER
&&
KTLocal storm report, Sep 27, 6:19 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 1 SE ROCKY FORD 38.04N 103.71W
09/27/2012 M1.75 INCH OTERO CO TRAINED SPOTTER
ENDED AT 616 PM.
&&
KTLocal storm report, Sep 27, 6:23 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
623 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 3 WNW SWINK 38.03N 103.67W
09/27/2012 E1.50 INCH OTERO CO TRAINED SPOTTER
&&
RMGLocal storm report, Sep 27, 6:24 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ROCKY FORD 38.05N 103.72W
09/27/2012 M1.50 INCH OTERO CO TRAINED SPOTTER
&&
MOOREThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 54 min |
| Sep 27, 6:59 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 44 min |
| Sep 27, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Las Animas, Otero, Prowers | 33 min |
| Sep 27, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 24 min |
| Sep 27, 8:34 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 85 min |
| Sep 27, 8:42 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 77 min |
Nearby
Tornado Warnings in Colorado, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.